MAUDE Adverse Event Report: DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE KIT

DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE KIT
Model Number 881055701540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 01/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discus dental received a complaint on (b)(6) 2020 in which a patient experienced allergy "breathing difficulties", "red blushes/big hives on neck and throat" with the 25 %hp gel 1st & 2nd in office zoom.The dentist attempted to undergo zoom whitening treatment, the first attempt was stopped when seeing the allergic reaction in the form of breathing difficulties of the patient.A second attempt of zoom treatment was stopped again as the allergic reaction of "red blushes and big hives on the neck and throat".The kit and gel were used up during procedure and were not returned.Reviewed the device/batch history records of chairside kit sku: 881055701540, 25% gel lot: 19063027 sku: 22-3764 lot: 19059023 and zoom whitespeed lamp sku: zm3000 serial number: (b)(4).No out of specification or discrepancy was found.Retain sample of zoom 25% gel sku: 22-3764 lot: 19059023, was tested and results were within specifications.Reviewed complaints history, no other similar incident was reported from the same lot numbers.Reviewed direction for use of the kit.The dfu describes steps for candidate qualification, warnings, ingredients, and other precautions.Potential cause may be an allergic reaction to one of the product ingredients.No hospitalization or prescription drug required to treat allergy.Based on the investigation results and available information, discus dental concludes there was no malfunction or failure in the product.No corrective actions are required.We will continue to monitor the trend.
 
Event or Problem Description
Discus dental received a complaint on (b)(6) 2020 in which a patient experienced allergy "breathing difficulties", "red blushes/big hives on neck and throat" with the 25 %hp gel 1st & 2nd in office zoom.The dentist attempted to undergo zoom whitening treatment, the first attempt was stopped when seeing the allergic reaction in the form of breathing difficulties of the patient.A second attempt of zoom treatment was stopped again as the allergic reaction of "red blushes and big hives on the neck and throat".

Brand Name
PHILIPS ZOOM
Common Device Name
ZOOM CHAIRSIDE KIT
Manufacturer (Section D)
DISCUS DENTAL, LLC
1700a south baker ave.
ontario CA 91761
MDR Report Key9766220
Report Number1000582314-2020-00001
Device Sequence Number2788226
Product Code EEG
UDI-Device Identifier00075020035004
UDI-Public(01)00075020035004(10)19063027(17)200606
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2020
Device Model Number881055701540
Device Lot Number19063027
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2020
Initial Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;